MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER
Catalog Number 383511
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that the iv with nexiva catheter upon obtaining blood return, blood began leaking out of cannula before able to advance fully into vein.Tip of cannula inside of vein also started pointing upward causing skin to tent as pushing forward to advance into vein.Noted hole on side of iv cannula and crooked cannula upon removal.Complaint via email.Medical device incident report to vendor request for investigation and complaints/lot review mdip # (b)(4) device available for investigation: yes please see the below device problem report.There was no serious harm reported.The device is available for investigation (additional details below).Mdip report: incident or problem information mdip reference number (id): (b)(4) date of incident (yyyy-mm-dd): (b)(6) 2026 type of incident/problem: a2.Failure (i.E.While preparing for, in use, after use) level of harm: temporary harm.Optional report to cmdsnet (health canada): incident details: initiating iv with nexiva catheter upon obtaining blood return, blood began leaking out of cannula before able to advance fully into vein.Tip of cannula inside of vein also started pointing upward causing skin to tent as pushing forward to advance into vein.Noted hole on side of iv cannula and crooked cannula upon removal.Procedure: peripheral iv initiation.Device information device name/description: catheter iv passive safety non-winged closed system singe port yellow 24gx19mm nexiva.Manufacturer: becton dickinson canada inc manufacturer code/model: 383511 serial or lot number: (b)(6) expiry date: 2028-05-31.Supplier: supplier/catalogue number: 333-383511 is the device retained? yes number of devices: 1 wiped, contained, labelled? wiped, doubled bagged (if consumable), and labelled as per instructions.Device handling hazards blood and/or body fluid contaminated | cytotoxic, chemotherapy or hazardous medication.Investigation request expected type of investigation: actual device tested; lot review.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issues of catheter tip integrity, catheter defective/ damaged and leakage were confirmed upon inspection of the sample.Analysis of the sample showed the catheter tip was damaged.The catheter tubing had a puncture mark that caused the leak near the adapter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.A simulation was carried out where the cannula was reinserted while the catheter was partially in the tubing.This simulation was done during a flashback test.It was observed that reinsertion of the cannula will lead to leakage from the catheter tubing.The leak was consistent with the returned sample.There was no abnormality during the production run based on the device history record review.Based on the returned sample, the cannula pierced through the catheter.However, the puncture was successfully recreated with another sample by puncturing the cannula halfway through the catheter tubing.The mark recreated has the same characteristic as the returned sample.As mentioned in the instructions for use (ifu); if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur.The catheter tip was observed damaged from the returned sample.There are vision systems in place to check and ensure the tipping of the catheter is within specification.The damaged observed on the returned sample may be from the user application process.

Brand Name
NEXIVA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24927313
Report Number2243072-2026-00289
Device Sequence Number10671068
Product Code FOZ
UDI-Device Identifier00382903835119
UDI-Public(01)00382903835119(11)250626(17)280531(10)5177054
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383511
Device Lot Number5177054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown